1. Patients launch $1.27 million crowdfunding campaign for ME/CFS gut microbiome study.
    Check out the website, Facebook and Twitter. Join in donate and spread the word!
ME/CFS: A disease at war with itself
We can all agree that ME/CFS is a nasty disease, particularly in its severe form, but there are abundant nasty diseases in the world. What is unique and particularly confounding about our disease is that so much controversy surrounds it, and not only surrounds it, but invades it too.
Discuss the article on the Forums.

Ocular Vasospasm

Discussion in 'Neurological/Neuro-sensory' started by merylg, Nov 14, 2012.

  1. merylg

    merylg Senior Member

    Messages:
    764
    Likes:
    494
    Sydney, NSW, Australia
    I finally found some info which seems to describe what happened to my eyes, after I built up high levels of serum B12 & red cell folate (on methylation protocols), then added 100 mg Gabapentin for about a week.

    https://dystoniasufferer.wordpress.com/2012/09/29/ocular-vasospasm-pain-behind-the-eyes/

    http://www.ncbi.nlm.nih.gov/pubmed/15182034

    I didn't experience pain, just a popping sensation behind my eyeballs & a sudden feeling of pressure there & within the eyeballs. These sensations resolved quickly, but my eyes have not been the same since. I now have ongoing Dry Eyes, needing drops & get overnight dehydration/shrinking of the eyeballs.
    I have had 2 optometrist's checkups & one opthalmologist examination. I am disappointed that not one of them raised the possibility of Ocular Vasospasm. I did learn that my eye pressures were within the normal range, on the low side which is supposed to be a good thing. I also learned that the lipid layer is missing from my tear film, so the mucus layer can get dragged & cause temporary blurred vision...(there are 3 layers making up normal tear film...aqueous, mucus, lipid).

    Looks like the test to get would be Endothelin - 1 levels. I'll ask the Neurogeneticist (Mitochondrial expert) about this whole issue next week. I think it might tie in with my migraines & general vascular issues.

    Current strategies I am using are:
    Fish Oil
    Cod Liver Oil
    B2 Riboflavin
    Magnesium malate
    Lubricating eye drops (single-use, preservative-free)
    Prescription sun-glasses for driving
    Drinking more water
    Stress-free lifestyle (haha only kidding!!!)
    Less computer use to increase blink-rate (I wish!)

    Oh I listened to an mp3 on Seizures, Strokes & Migraines and L-Arginine was mentioned in relation to vasospasm prevention. The talk was by Neurologists who treat Mito patients. I will edit & post the link here later. How would L-Arginine fit with ME/CFS & ???Viruses??? I need to read more!

    https://itunes.apple.com/podcast/audio-podcast/id290467730?mt=2

    #15
     
    AFCFS likes this.
  2. AFCFS

    AFCFS Senior Member

    Messages:
    312
    Likes:
    243
    NC
    I read through these. Did not see the B12 mentiond. Was the connection with "high levels of serum B12 & red cell folate (on methylation protocols), then added 100 mg Gabapentin for about a week" based on your correlation between the two events?

    I have had some watery and then dry eyes lately along with some dry skin, some chapped-like lips. Thought it might be from a bit much Vitamin A (but only take 5000iu/day) or maybe from DHEA. Was thinking to just drop the vitamin A for a while and see what happens.
     
  3. merylg

    merylg Senior Member

    Messages:
    764
    Likes:
    494
    Sydney, NSW, Australia
    Yes. Based on my own correlation between the events & my the subsequent effects of trying to take even minute amounts of different forms of B12. I still notice eyeball shrinkage/dehydration/and surface dryness as a side effect. There is little written or known about toxicity of B12. Perhaps my reaction is more of an allergic one. I found this:

    http://women.emedtv.com/vitamin-b12/vitamin-b12-toxicity.html

    Gabapentin (prescribed in my case for Fibromyalgia) has vasospasm documented as a rare side effect, so I guess it's possible!

    http://www.ehealthme.com/ds/gabapentin/vasospasm

    Also I have a history of severe migraines so I guess I am susceptible to vasospasm? Have also had one febrile seizure as an adult (1 min tonic/clonic).
    I guess what it comes down to is anything can be toxic & anything can provoke an allergic reaction. Then the combined effect of any two things is unpredictable as well. It's all trial and error plus observation. Responses can be idiosyncratic. There seems a lot known about toxicity of Vit A. I had my levels checked at the time of my eye crisis & they were OK. Eyes also need Vit B2 Riboflavin.
     
  4. alex3619

    alex3619 Senior Member

    Messages:
    7,438
    Likes:
    11,851
    Logan, Queensland, Australia
    A lot of vasoregulation in the brain seems to be related to eicosanoids which I think are highly disturbed in the brain. Due to proximity this might flow over into the eyes. If you had too much vasodilation as a result of your protocol it might have combined with something else to cause the problem. This is only a guess however. A major on/off switch for eicosanoid synthesis is glutathione availability. If your glutathione was rising too fast this might have been an issue. More guesses of course, wish I had something more definite.
     

See more popular forum discussions.

Share This Page